MAUDE Adverse Event Report: PULSAR VASCULAR PULSERIDER T, 3MM, 10MM ARCH; INTRACRANIAL NEUROVASCULAR STENT

PULSAR VASCULAR PULSERIDER T, 3MM, 10MM ARCH; INTRACRANIAL NEUROVASCULAR STENT
Catalog Number 211DCT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Vasoconstriction (2126)
Date of Event 11/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth and weight were not provided.Initial reporter information such as email address and phone are not available.[conclusion]: the healthcare professional reported via the (b)(6) study (patient (b)(6)), a (b)(6) female with a family history of aneurysms, a history of hypertension, ¿blackout spells¿ and right-hand numbness experienced vasospasm during the index procedure and headache on the day of the procedure, (b)(6) 2018.The patient presented with a midline basilar artery aneurysm with maximum diameter of 6.4 mm.The dome height was 6.92 mm; aneurysm neck size of 5.2 mm.The parent vessel diameter was 2.9mm.The patient underwent anti-platelet function testing with the following results: pru 66 and aru 396.Pre-procedure modified rankin score (mrs) was 1.The index procedure on (b)(6) 2018, involved the successfully extra-aneurysmal implantation of the pulserider t, 3 mm, 10 mm arch (211dct / w2579-36) through the prowler select plus microcatheter.Ten coils were implanted in the aneurysm with packing volume using angiocalc of 137.26% with raymond scale class iii.It was reported that the vasospasm occurred during the procedure.The mild headache occurred following the procedure and was considered to be possibly related to the study procedure but not related to the study device.However, causality of the event was unknown.The headache was resolved the following day, (b)(6) 2018.The patient was discharge to home on (b)(6) 2018, with no symptoms.Vasospasm and headache are known potential complications associated with the pulserider device and are listed in the instructions for use (ifu) as such.Manipulation of device within the cerebral vasculature is can result in spasm of the vessel and is often treated medically.There are multiple causes of headache following the procedure, including manipulation of instruments within the cerebrovascular system as well as anesthetics administered during the procedure.Since vasospasm, if severe, can result in vascular occlusion and stroke, this event meets mdr reporting criteria.The pulserider device remains implanted and is thus not available for return.Additionally, there was no report of any malfunction related to the pulserider device during the procedure.As such, the investigation will be closed.A review of manufacturing documentation associated with this lot (w2579-36) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported via the (b)(6) study (patient (b)(6)), a (b)(6) female with a family history of aneurysms, a history of hypertension, ¿blackout spells¿ and right-hand numbness experienced vasospasm during the index procedure and headache on the day of the procedure, (b)(6) 2018.The patient presented with a midline basilar artery aneurysm with maximum diameter of 6.4 mm.The dome height was 6.92 mm; aneurysm neck size of 5.2 mm.The parent vessel diameter was 2.9mm.The patient underwent anti-platelet function testing with the following results: pru 66 and aru 396.Pre-procedure modified rankin score (mrs) was 1.The index procedure on (b)(6) 2018, involved the successfully extra-aneurysmal implantation of the pulserider t, 3 mm, 10 mm arch (211dct / w2579-36) through the prowler select plus microcatheter.Ten coils were implanted in the aneurysm with packing volume using angiocalc of 137.26% with raymond scale class iii.It was reported that the vasospasm occurred during the procedure.The mild headache occurred following the procedure and was considered to be possibly related to the study procedure but not related to the study device.However, causality of the event was unknown.The headache was resolved the following day, (b)(6) 2018.The patient was discharge to home on (b)(6) 2018, with no symptoms.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 1/4/2019, that changed the reportability of this complaint file.On 1/4/2019, the additional information related to the reported vasospasm was received.It was confirmed that the vasospasm was caused by the benchmark guide catheter and was treated with 10 mg of verapamil through the guide catheter.The vasospasm was resolved within 5 minutes.Upon further review, this complaint does not meet the criteria for medical device reporting since the vasospasm event was not related to the study device or other cerenovus devices.Therefore, it has been deemed not reportable.No further reports will be forthcoming.

Brand Name
PULSERIDER T, 3MM, 10MM ARCH
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
PULSAR VASCULAR
130 knowles dr suite e
los gatos CA 95032
MDR Report Key8160631
Report Number3008680601-2018-00561
Device Sequence Number2371101
Product Code NJE
UDI-Device Identifier00859030005130
UDI-Public00859030005130
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
H160002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number211DCT
Device Lot NumberW2579-36
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer01/04/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT PLUS MICROCATHETER; PROWLER SELECT PLUS MICROCATHETER
Outcome Attributed to Adverse Event Other;
Patient Age63 YR